Kounis syndrome, a disease to know: Case report and review of the literature
The case deals with an anaphylactoid reaction to intravenous ampicillin/sulbactam resulting in cardiogenic syncope and myocardial damage. Symptoms and ECG modifications promptly disappeared after corticosteroids administration. The Kounis syndrome is an acute coronary syndrome, including coronary spasm, acute myocardial infarction and stent thrombosis, resulting from an anaphylactic or anaphylactoid or allergic or hypersensitivity insult. First described in 1991, it can be caused by a lot of substances, particularly antibiotics. The management should be directed to both the allergic reaction and the myocardial damage. The Kounis syndrome is a not rare disease that every physician should know because of the wideness of triggers and the possible fatal evolution if not promptly recognized.
- Abstract views: 1919
- PDF: 900
PAGEPress has chosen to apply the Creative Commons Attribution NonCommercial 4.0 International License (CC BY-NC 4.0) to all manuscripts to be published.